Psycho-Babble Medication Thread 350713

Shown: posts 1 to 4 of 4. This is the beginning of the thread.

 

****HOW TO GET OFF 4 MEDS? *****

Posted by holymama on May 26, 2004, at 9:05:54

I am currently a big blubbering mess, anxious, pacing, irritable to the touch, to sounds, very weepy, etc.

I am on 4 meds plus an anti-anxiety med for when I need it.

Lexapro 12.5
trileptal 300
geodon 20
wellbutrin 300

The idea of my crazy doctor that I only saw for 3 weeks was to wean me off the lexapro and trileptal and put me on lamictal(I got the rash, so we switched to geodon) and wellbutrin over a 6 week time period. Now I have switched to a more reasonable doctor because I have mede so many emergency phone calls, an ER visit, sent my kids away twice to be with their grandparnets, researched hospital inpatient programs...THIS WAS NOT WORKING FOR ME. My new dr. wants to slowly wean me off these meds, one at a time so we can see more clearly which drug is doing what to me. I just went down 1/4 pill of lexapro this week, and down 1/4 next week...at this rate it will take months, and I am such a mess right now I can't stand months more of this. I seem to be fairly stable at this torturous state, not dropping into dangerous depression at least; it must be the new geodon that has stopped my cycling and mood spiking that I was having the last few weeks. But I repeat: I CANNOT BE LIKE THIS FOR THE NEXT FEW MONTHS. IT IS UNBEARABLE and I cannot take care of my children propoerly. I am not functioning.

My question for all of you is this: Does anyone have any ideas I can run by my dr? My husband and I were thinking maybe I could go into a hospital for a week or two and sort of go cold turkey -- get off everything (or nearly everything) in 1 or 2 weeks. Then start from scratch. Would this plan work? I know I would need a hospital for that plan because my moods could spike dangerously and I don't feel safe doing that at home.

My new doctor's plan is eventually to have me down to hopefully one mood stablizer, maybe lithium. I have to go now. I can't focus, my muscles are so wound I feel like I'll jump out of my skin, and I feel like I'm going to puke. I hope someone has some advice. Thank you so much!!!!!!

 

Re: ****HOW TO GET OFF 4 MEDS? *****

Posted by Sebastian on May 26, 2004, at 19:02:10

In reply to ****HOW TO GET OFF 4 MEDS? *****, posted by holymama on May 26, 2004, at 9:05:54

Increase the geodon, lots. Go up to 60 mg x 2 a day. Right away. Call the doctor and see if you can do it, make an appointment or call and get a prescription fast as posible. If you are still anxious, cut down on wellbutrin. If he/she dosen't let you take more geodon decrease the wellbutrin, its probably where your anxiety is. The geodon will counter the anxiety. Lexapro, you may or may not need, probably the last thing to worry about. If geodon does not work take zyprexa 10 mg, or depakote 500-1000 mg. These last two are mood stabalizers, that I'm guessing will work for you. I would push the doctor for immediate med dose of a mood stabalizer. On the phone. Tell him you asked around and reseached.

 

Re: ****HOW TO GET OFF 4 MEDS? ***** holymama

Posted by sooshi on May 26, 2004, at 21:28:21

In reply to ****HOW TO GET OFF 4 MEDS? *****, posted by holymama on May 26, 2004, at 9:05:54

Hi holymama,

I have been in the same position as you are in now, and I went into the hospital...it was the only way I could deal with a meds switch. I was so depressed, anxious, and panic-stricken, that I couldn't function. I tried very hard to do it out-patient, but just couldn't do it

Don't be hard on yourself...do what you have to do to get better! Whatever you decide, good luck to you,
Sooshi

 

Re: ****HOW TO GET OFF 4 MEDS? *****

Posted by HappyGirl on May 27, 2004, at 0:08:29

In reply to ****HOW TO GET OFF 4 MEDS? *****, posted by holymama on May 26, 2004, at 9:05:54

Hi:
Normally, 'one med. at a time' regimen is the best policy once coming to 'Bp II with rapid cycler' as recalling your dxed with this in your previous post. Then, in my opinion along with a BIG guess, ... as you've been suspecting of your pdoc., he seems trying to rash everything all once. That technique might be GOOD for some of Bp without any complexicity. However, in my knowledge along with my personal experience, this illness with Rapid Cycler is one of the worst cases next to schizoaffective Bp. Hence, ... slowing down, ... one med. like mood-stabilizer at first dosage, ... then next after seeing some stabilization, comes anti-depressant and atypical, Geodon.
For me, it(M.S. alone regimen) took almost one and a half years to get this, Bp stabilized, not full, ... just half-way stabilization. Afterwards, atypical(Zyprexa) for rapid cylcer, rages and all those 'nasty' problem due to Bp added. That worked VERY GREAT on me although as you might see, ... it took LONG TIME for me to get/feel better. Once or twice, evern more than three times, ... I never dreamed I was able to get as close to normal as I am now.
Judging about your prod's performance is very tricky due to their personal preference in their profession. However, we could say at least some of those pdocs. does NOT suitable to your condition like anything else. Then, I too agree with the idea above poster, ... going to hospital to get your condition under some control. But, I never been in hospital, then no definite opinion on this. You and your husband needs to decide this plan.
H.G.


This is the end of the thread.


Show another thread

URL of post in thread:


Psycho-Babble Medication | Extras | FAQ


[dr. bob] Dr. Bob is Robert Hsiung, MD, bob@dr-bob.org

Script revised: February 4, 2008
URL: http://www.dr-bob.org/cgi-bin/pb/mget.pl
Copyright 2006-17 Robert Hsiung.
Owned and operated by Dr. Bob LLC and not the University of Chicago.